Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 3, NWS Portland, OR

February 27, 2011

NWS Portland, OR issued this wind advisory at Feb 27, 2011, 6:34 PM PST. It took effect at Feb 27, 2011, 8:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 6:34 PM PST (02:34 UTC)
In effect from
Feb 27, 2011, 8:00 PM PST
Expired
Feb 28, 2011, 9:50 AM PST
In force
14 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WWUS76 KPQR 280234
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
634 PM PST SUN FEB 27 2011

ORZ003-004-281400-
/O.EXA.KPQR.HW.W.0005.110228T0400Z-110228T1800Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VERNONIA
634 PM PST SUN FEB 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST MONDAY FOR THE
NORTH AND CENTRAL OREGON COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH...WITH THE STRONGEST
  WINDS ACROSS PEAKS AND RIDGES OF THE COAST RANGE.

* TIMING: WINDS INCREASING SUNDAY EVENING...WITH PEAK GUSTS
  OCCURRING BETWEEN MIDNIGHT SUNDAY NIGHT AND 8 AM MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-281400-
/O.CON.KPQR.HW.W.0005.110228T0400Z-110228T1400Z/
NORTH OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY
634 PM PST SUN FEB 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY FOR
THE NORTH OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH...WITH THE STRONGEST
  WINDS NEAR BEACHES AND HEADLANDS. PEAK GUSTS IN COASTAL
  COMMUNITIES WILL STILL BE CLOSE TO 60 MPH.

* TIMING: WINDS INCREASING SUNDAY EVENING...PEAKING BETWEEN
  MIDNIGHT AND 6 AM MONDAY.

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK...
  NETARTS...PACIFIC CITY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-281400-
/O.CON.KPQR.HW.W.0005.110228T0400Z-110228T1800Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
634 PM PST SUN FEB 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR
THE CENTRAL OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH...WITH THE STRONGEST
  WINDS NEAR BEACHES AND HEADLANDS. PEAK GUSTS IN COASTAL
  COMMUNITIES WILL STILL BE CLOSE TO 60 MPH.

* TIMING: WINDS INCREASING SUNDAY EVENING...WITH PEAK GUSTS
  OCCURRING BETWEEN 2 AM AND 8 AM MONDAY.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-281400-
/O.NEW.KPQR.WI.Y.0003.110228T0400Z-110228T1800Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
634 PM PST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY FOR THE
WILLAMETTE VALLEY AND FOR THE SOUTHWEST WASHINGTON LOWLANDS FROM
COWLITZ COUNTY TO CLARK COUNTY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. 

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE AFTER 8 PM SUNDAY EVENING AND
  CONTINUE THROUGH MUCH OF MONDAY MORNING. PEAK WINDS WILL BE FROM
  MIDNIGHT TO 8 AM MONDAY.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... 
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... 
  TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... 
  WASHOUGAL...LONGVIEW...KELSO 

* IMPACTS: DEBRIS AND DAMAGE FROM TREES IS POSSIBLE...AND MAY
  RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
962 
WWUS76 KPQR 280525
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
925 PM PST SUN FEB 27 2011

WAZ021-281400-
/O.EXA.KPQR.HW.W.0005.000000T0000Z-110228T1400Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
925 PM PST SUN FEB 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST MONDAY FOR THE SOUTH
WASHINGTON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH...WITH THE STRONGEST 
  WINDS NEAR BEACHES AND HEADLANDS. PEAK GUSTS IN COASTAL 
  COMMUNITIES WILL STILL BE CLOSE TO 60 MPH. 

* TIMING: WINDS INCREASING SUNDAY EVENING...PEAKING BETWEEN 
  MIDNIGHT AND 6 AM MONDAY.

* LOCATIONS INCLUDE: RAYMOND...LONG BEACH...CAPE DISAPPOINTMENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-281400-
/O.CON.KPQR.HW.W.0005.000000T0000Z-110228T1400Z/
NORTH OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY
925 PM PST SUN FEB 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY FOR
THE NORTH OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH...WITH THE STRONGEST 
  WINDS NEAR BEACHES AND HEADLANDS. PEAK GUSTS IN COASTAL 
  COMMUNITIES WILL STILL BE CLOSE TO 60 MPH. 

* TIMING: WINDS INCREASING SUNDAY EVENING...PEAKING BETWEEN 
  MIDNIGHT AND 6 AM MONDAY.

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK...
  NETARTS...PACIFIC CITY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-281430-
/O.CON.KPQR.HW.W.0005.000000T0000Z-110228T1800Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
925 PM PST SUN FEB 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR
THE CENTRAL OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH...WITH THE STRONGEST 
  WINDS NEAR BEACHES AND HEADLANDS. PEAK GUSTS IN COASTAL 
  COMMUNITIES WILL STILL BE CLOSE TO 60 MPH. 

* TIMING: WINDS INCREASING SUNDAY EVENING...WITH PEAK GUSTS 
  OCCURRING BETWEEN 2 AM AND 8 AM MONDAY.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ003-004-281430-
/O.CON.KPQR.HW.W.0005.000000T0000Z-110228T1800Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VERNONIA
925 PM PST SUN FEB 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR
THE NORTH AND CENTRAL OREGON COAST RANGE...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH...WITH THE STRONGEST 
  WINDS ACROSS PEAKS AND RIDGES OF THE COAST RANGE. 

* TIMING: WINDS INCREASING SUNDAY EVENING...WITH PEAK GUSTS 
  OCCURRING BETWEEN MIDNIGHT SUNDAY NIGHT AND 8 AM MONDAY 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-281430-
/O.CON.KPQR.WI.Y.0003.000000T0000Z-110228T1800Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
925 PM PST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR THE
WILLAMETTE VALLEY AND FOR THE SOUTHWEST WASHINGTON LOWLANDS FROM
COWLITZ COUNTY TO CLARK COUNTY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE AFTER 8 PM SUNDAY EVENING AND 
  CONTINUE THROUGH MUCH OF MONDAY MORNING. PEAK WINDS WILL BE 
  FROM MIDNIGHT TO 8 AM MONDAY. 

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM...
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
   TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...
  CAMAS... WASHOUGAL...LONGVIEW...KELSO 

* IMPACTS: DEBRIS AND DAMAGE FROM TREES IS POSSIBLE...AND MAY 
  RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
860 
WWUS76 KPQR 281337
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
537 AM PST MON FEB 28 2011

ORZ001-WAZ021-281445-
/O.CAN.KPQR.HW.W.0005.000000T0000Z-110228T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
537 AM PST MON FEB 28 2011

...HIGH WIND WARNING IS CANCELLED FOR THE NORTH OREGON AND SOUTH
WASHINGTON COAST...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

A COLD FRONT MOVED ACROSS THE AREA EARLIER THIS MORNING. AS A
RESULT...HIGH WINDS HAVE NOW EASED. HOWEVER...EXPECT BREEZY
CONDITIONS TO CONTINUE FOR THE REMAINDER OF THE DAY.

$$

ORZ002-281800-
/O.CON.KPQR.HW.W.0005.000000T0000Z-110228T1800Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
537 AM PST MON FEB 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE CENTRAL OREGON COAST...


A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH...WITH THE STRONGEST 
  WINDS NEAR BEACHES AND HEADLANDS. PEAK GUSTS IN COASTAL 
  COMMUNITIES WILL STILL BE CLOSE TO 60 MPH. 

* TIMING: THROUGH 10 AM THIS MORNING

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ003-004-281800-
/O.CON.KPQR.HW.W.0005.000000T0000Z-110228T1800Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VERNONIA
537 AM PST MON FEB 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE NORTH AND CENTRAL COAST RANGE OF NORTHWEST
OREGON...


A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH...WITH THE STRONGEST 
  WINDS ACROSS PEAKS AND RIDGES OF THE COAST RANGE. 

* TIMING: THROUGH 10 AM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-281800-
/O.CON.KPQR.WI.Y.0003.000000T0000Z-110228T1800Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
537 AM PST MON FEB 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE WILLAMETTE VALLEY AND FOR THE SOUTHWEST WASHINGTON
LOWLANDS FROM COWLITZ COUNTY TO CLARK COUNTY......


A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: THROUGH 10 AM THIS MORNING.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM...
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
  TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...
  CAMAS... WASHOUGAL...LONGVIEW...KELSO 

* IMPACTS: DEBRIS AND DAMAGE FROM TREES IS POSSIBLE...AND MAY 
  RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
904 
WWUS76 KPQR 281750
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
950 AM PST MON FEB 28 2011


ORZ002>004-281900-
/O.CAN.KPQR.HW.W.0005.000000T0000Z-110228T1800Z/
CENTRAL OREGON COAST-COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA
950 AM PST MON FEB 28 2011

...HIGH WIND WARNING IS CANCELLED FOR THE CENTRAL OREGON COAST AND
THE CENTRAL OREGON COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

COLD FRONT NOW WORKING ITS WAY INLAND OVER THE REGION. STRONG
GUSTY SOUTH WINDS HAVE EASED...AND ARE TURNING MORE WEST TO
SOUTHWEST. EXPECT GUSTS OF 40 TO 45 MPH THROUGH EARLY AFTERNOON.

$$

ORZ005>008-WAZ022-039-281900-
/O.CAN.KPQR.WI.Y.0003.000000T0000Z-110228T1800Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
950 AM PST MON FEB 28 2011

...WIND ADVISORY IS CANCELLED FOR THE INTERIOR LOWLANDS OF THE
INTERSTATE 5 CORRIDOR FROM COWLITZ VALLEY THROUGH THE SOUTH
WILLAMETTE VALLEY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND
ADVISORY. 

COLD FRONT IS PUSHING INTO NORTHWEST OREGON THIS MORNING... ALLOWING
WINDS TO EASE. GUSTY SOUTH WINDS HAVE EASED THIS MORNING...BUT
EXPECT SOUTH TO SOUTHWEST WINDS TO STILL GUST UP TO 30 MPH FROM
SALEM SOUTHWARD THIS MORNING.

$$

ROCKEY.

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:15 PM PST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 27, 2:15 PM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...FIXED TYPE IN FIRST LINE OF SYNOPSIS
NATIONAL WEATHER SERVICE PORTLAND OR
215 PM PST SUN FEB 27 2011

.SYNOPSIS...MOIST AND COOL ONSHORE FLOW WILL INCREASE OVERNIGHT AHEAD
OF THE COLD FRONT DROPPING DOWN FROM THE GULF OF ALASKA. THE COLD
FRONT WILL MOVE S INTO NW OREGON MON. THE FRONT WILL LINGER THROUGH
TUE...AS FLOW WEAKENS AND TURNS MORE SOUTHERLY AHEAD OF A DEEPENING
LOW PRES SYSTEM APPROACHING FROM THE SW. THIS LOW IS EXPECTED TO
INTENSIFY AS IT MOVES UP OFF THE COAST TUE NIGHT AND WED...
EVENTUALLY REACHING VANCOUVER ISLAND BY LATE WED.
&&

.SHORT TERM...PRECIPITATION HAS BEEN GRADUALLY PICKING UP ACROSS SW
WA AND EXTREME NW OREGON EARLY THIS AFTERNOON AS A LOW LEVEL SW FLOW
PICKS UP. MODELS HAVE CONSISTENTLY INDICATED THE LOW LEVEL FLOW
BECOMING QUITE STRONG OVERNIGHT...WITH 50 PLUS KT SW WINDS AT 850 MB
IN THE 4TH STANDARD DEVIATION ABOVE NORMAL BLOWING INTO THE S WA
CASCADES. THE FLOW GRADUALLY SHIFTS INTO NW OREGON LATE IN THE NIGHT
AND EARLY MON...BEFORE BEGINNING TO WEAKEN. WILL ADD A HIGH WIND
WARNING TO THE N AND CENTRAL OREGON COAST FOR MARGINAL HIGH WIND
EVENT WITH THE INCREASING SURFACE PRES GRADIENTS TONIGHT AND EARLY
MON. VERY WINDY CONDITIONS ALSO LIKELY ON EXPOSED RIDGES IN THE
CASCADES AND COAST RANGE DUE TO STRENGTH OF THE FLOW...WHICH MAY
CAUSE BLIZZARD CONDITIONS TONIGHT INTO MON. AS WE DO NOT SEE STRONG
PRESSURE RISES ON THE W SIDE OF THE CRESTS...NOT SURE IF THESE HIGH
WINDS WILL HAVE MUCH AFFECT ON THE PASSES. FOCUS OF THE HEAVIEST
SNOWS EXPECTED TO LINE UP WITH STRONGEST 850 MB FLOW...SHIFTING FROM
THE S WA CASCADES TONIGHT INTO THE N OREGON CASCADES MON. WHILE SNOW
LEVELS HAVE COME UP A LITTLE MORE THAN PREVIOUSLY EXPECTED...ON THE
ORDER OF 2000 FT IN THE N COAST RANGE BASED ON CURRENT SURFACE
OBSERVATIONS...THEY SHOULD COME BACK DOWN AGAIN LATE TONIGHT AND MON
AS THE COLD FRONT EXTENDING OFFSHORE FROM SOUTHERN VANCOUVER ISLAND
THIS AFTERNOON SHIFTS S INTO OREGON MON. MODELS SUGGESTING A FAIRLY
INTENSE PERIOD OF PRECIPITATION WITH THIS FRONT...WITH THE HEAVY
PRECIPITATION LIKELY TO TEMPORARILY DROP SNOW LEVELS FURTHER DOWN
THAN MIGHT OTHERWISE BE EXPECTED DUE TO SIGNIFICANT COOLING FROM
LATENT HEAT ABSORPTION. THIS SUGGESTS LOW ELEVATIONS MAY SEE A
PERIOD OF SNOWFALL BETWEEN LATE TONIGHT AND EARLY MON AFTERNOON.
WHETHER THIS MEANS VALLEY FLOOR OR SOMETHING HIGHER LIKE 1000 FEET
IS UNCERTAIN...AND GIVEN THE UNCERTAINTY OF HOW HEAVY PRECIPITATION
WILL BE...WILL BE CONSERVATIVE WITH THE LOW ELEVATION FORECASTS.

WITH BAROCLINIC ZONE REMAINING ACROSS THE FORECAST AREA MON NIGHT
INTO TUE POPS WILL REMAIN HIGH...HOWEVER THE WEAKENING FLOW AND
BACKING OF THE LOW AND MID LEVEL WINDS INDICATES A DECREASE IN THE
INTENSITY OF THE PRECIPITATION.

12Z RUN OF THE ECMWF COMES MORE IN LINE WITH GFS AND NAM BY SLOWING
DOWN THE SPEED OF THE DEEPENING LOW MOVING UP OFF THE COAST TUE AND
WED. TRACK IS ALSO A LITTLE FURTHER OFFSHORE...WHICH GIVEN THE RAPID
DEEPENING MAY NOT BE BE A BAD IDEA AS THESE TRACKS OFTEN TEND TO
CURVE BACK TO THE NW QUICKER THAN MODELS WOULD HAVE THEM. HIGH WIND
PROSPECTS WILL BE RELIANT ON HOW CLOSE THE LOW PASSES BY. AS WE WILL
HAVE A WARNING OUT FOR THE COAST TONIGHT ALREADY...WILL HOLD OFF ON
ANY WATCHES FOR LATER PERIODS. OFFSHORE FLOW PATTERN SUGGESTS THE
POSSIBILITY OF LOW ELEVATION SNOW OR FREEZING RAIN SCENARIO TUE
NIGHT...BUT MODELS NOT CLEAR THAT LOW LEVEL AIR MASS IS COLD ENOUGH
TO SUPPORT THE IDEA...SO AT THIS POINT WILL GO WITH LOW SNOW
LEVELS...BUT NOT DOWN TO VALLEY FLOORS.

.LONG TERM...MODELS GENERALLY AGREE ON AN ACTIVE PATTERN THROUGH THE
EXTENDED PERIOD WITH A LONGWAVE UPPER TROUGH NEAR 140 W KICKING
SYSTEMS OUT. HOWEVER...TIMING DISCREPANCIES BETWEEN MODELS SEVERELY
LIMITS ABILITY TO DO MUCH MORE THAN PUT OUT A GENERAL TREND OF ABOVE
NORMAL PRECIPITATION CHANCES WITH TEMPS TENDING TOWARDS COOLER THAN
NORMAL.
&&

.AVIATION...A COLD FRONT APPROACHES THE REGION TONIGHT. CONDITIONS
WILL REMAIN MOSTLY MVFR OVERNIGHT. STRONG ONSHORE FLOW CONTINUES
OVERNIGHT...ESPECIALLY ALONG THE COAST. RAIN WILL INCREASE THIS
EVENING...AND PERSIST INTO MONDAY.

KPDX AND APPROACHES...EXPECT MAINLY A MIX OF VFR AND MVFR
CONDITIONS TO CONTINUE THROUGH TONIGHT AS RAIN OVERSPREADS THE
AREA IN STRONG ONSHORE FLOW.

&&

.MARINE...STRONG WINDS WILL CONTINUE TONIGHT...AS A STRONG COLD
FRONT MOVES INLAND TONIGHT AND EARLY MONDAY. GALE FORCE WINDS
PERSIST OVERNIGHT. STORMY CONDITIONS WILL CONTINUE FOR THE
REMAINDER OF THE WEEK AS SEVERAL STRONG SURFACE LOWS MOVE UP INTO
THE AREA FROM THE SOUTHWEST EVERY COUPLE OF DAYS.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM PST
     MONDAY FOR NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN
     OREGON CASCADES-UPPER HOOD RIVER VALLEY.

     WINTER STORM WARNING UNTIL 6 PM PST MONDAY FOR COAST RANGE OF
     NORTHWEST OREGON.

     WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN
     LANE COUNTY.

     HIGH WIND WARNING FROM 8 PM THIS EVENING TO 10 AM PST MONDAY
     FOR CENTRAL OREGON COAST.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT PST
     MONDAY NIGHT FOR CENTRAL COAST RANGE OF WESTERN OREGON.

     HIGH WIND WARNING FROM 8 PM THIS EVENING TO 6 AM PST MONDAY
     FOR NORTH OREGON COAST.

WA...WINTER STORM WARNING UNTIL 6 PM PST MONDAY FOR SOUTH WA
     CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-WILLAPA HILLS.

PZ...GALE WARNING UNTIL 10 AM PST MONDAY FOR COASTAL WATERS FROM
     CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10 AM
     PST MONDAY.
&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Feb 27, 6:13 AM PST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
613 AM PST SUN FEB 27 2011

ORZ003-004-010-011-014-WAZ019-020-040-281715-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
613 AM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WILLAPA HILLS...THE
NORTHERN AND CENTRAL OREGON COAST RANGE...AS WELL AS THE CASCADES
AND FOOTHILLS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS HAVE BEEN POSTED FOR HEAVY SNOW AND STRONG
WINDS IN THE HIGHER TERRAIN OF SOUTHWEST WASHINGTON AND NORTHWEST
OREGON. LOCAL BLIZZARD CONDITIONS MAY DEVELOP BY LATE TONIGHT IN
THE CASCADES AND HIGHER ELEVATIONS OF THE COAST RANGE...SEVERELY
IMPACTING TRAVEL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER STORM WATCHES CONTINUE THROUGH MONDAY FOR HEAVY SNOW AND
STRONG WINDS. BLIZZARD CONDITIONS WILL BE POSSIBLE AT TIMES IN THE
CASCADES AND HIGHER ELEVATIONS OF THE COAST RANGE...SEVERELY
IMPACTING TRAVEL.

MORE ACTIVE WEATHER FOLLOWS WITH THE POTENTIAL OF ANOTHER STRONG
STORM MIDWEEK. DEPENDING ON THE TRACK OF THIS STORM...IT COULD BE
A HEAVY SNOW PRODUCER OR A STRONG WIND PRODUCER...OR POSSIBLY
BOTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ001-002-006>008-WAZ021-039-281715-
NORTH OREGON COAST-CENTRAL OREGON COAST-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-SOUTH WASHINGTON COAST-
GREATER VANCOUVER AREA-
613 AM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COAST AND INTERIOR
LOWLANDS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE SOUTHWARD INTO THE AREA...BRINGING
STRONG GUSTY WINDS TO THE COAST BY TONIGHT. WINDY CONDITIONS ARE
ALSO EXPECTED IN THE INTERIOR LOWLANDS. WIND WARNINGS AND
ADVISORIES MAY BE ISSUED FOR TONIGHT DEPENDING ON THE STRENGTH OF
THE COLD FRONT AS IT MOVES TOWARD THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL REMAIN STRONG AND GUSTY AHEAD OF THE COLD FRONT AS IT
PROGRESSES SOUTHWARD MONDAY. HEAVY PRECIPITATION ASSOCIATED WITH
THE FRONT MAY RESULT IN RAIN MIXING WITH OR CHANGING OVER TO SNOW
DOWN AS LOW AS SEA LEVEL BEFORE ENDING LATER MONDAY MORNING IN THE
NORTH AND MONDAY AFTERNOON IN THE SOUTH.

EXPECT A CONTINUATION OF ACTIVE WEATHER WITH THE POTENTIAL OF
ANOTHER STRONG STORM SYSTEM APPROACHING THE COAST MIDWEEK.
DEPENDING ON THE TRACK OF THIS STORM...IT COULD BE A SNOW
PRODUCER OR A STRONG WIND PRODUCER...OR POSSIBLY BOTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ009-WAZ023-281715-
WESTERN COLUMBIA RIVER GORGE-
613 AM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN COLUMBIA RIVER
GORGE.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT A CONTINUATION OF ACTIVE WEATHER WITH THE POTENTIAL OF
ANOTHER STRONG STORM SYSTEM APPROACHING THE COAST MIDWEEK.
DEPENDING ON THE TRACK OF THIS STORM...IT COULD BE A SNOW
PRODUCER OR A STRONG WIND PRODUCER...OR POSSIBLY BOTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ005-WAZ022-281715-
LOWER COLUMBIA-I-5 CORRIDOR IN COWLITZ COUNTY-
613 AM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLUMBIA AND THE
INTERSTATE 5 CORRIDOR IN COWLITZ COUNTY.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT THIS MORNING.

A STRONG COLD FRONT WILL MOVE SOUTHWARD INTO THE AREA...BRINGING
WINDY CONDITIONS FOR THE INTERIOR LOWLANDS. WIND ADVISORIES MAY
BE ISSUED FOR TONIGHT DEPENDING ON THE STRENGTH OF THE COLD FRONT
AS IT MOVES TOWARD THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL REMAIN STRONG AND GUSTY AHEAD OF THE COLD FRONT AS IT
PROGRESSES SOUTHWARD MONDAY. HEAVY PRECIPITATION ASSOCIATED WITH
THE FRONT MAY RESULT IN RAIN MIXING WITH OR CHANGING OVER TO SNOW
DOWN AS LOW AS SEA LEVEL BEFORE ENDING LATER MONDAY MORNING IN THE
NORTH AND MONDAY AFTERNOON IN THE SOUTH.

EXPECT A CONTINUATION OF ACTIVE WEATHER WITH THE POTENTIAL OF
ANOTHER STRONG STORM SYSTEM APPROACHING THE COAST MIDWEEK.
DEPENDING ON THE TRACK OF THIS STORM...IT COULD BE A SNOW
PRODUCER OR A STRONG WIND PRODUCER...OR POSSIBLY BOTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ210-250-255-270-275-281715-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
613 AM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST OREGON AND
SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT BEGINNING EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNINGS CONTINUE INTO MONDAY. MORE GALES OR POSSIBLY STORM
FORCE WINDS ARE POSSIBLE LATER IN THE WEEK AS AN ACTIVE WEATHER
PATTERN CONTINUES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ012-013-281715-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
613 AM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LANE COUNTY CASCADES AND
FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A POTENT COLD FRONT WILL MOVE INTO THE LANE COUNTY CASCADES
MONDAY...LIKELY BRINGING HEAVY SNOW AND GUSTY WINDS. WINTER
ADVISORIES OR WARNINGS ARE POSSIBLE WITH THIS SYSTEM.

MORE ACTIVE WEATHER FOLLOWS WITH THE POTENTIAL OF ANOTHER
STRONG STORM MIDWEEK. DEPENDING ON THE TRACK OF THIS STORM...IT
COULD BE A HEAVY SNOW PRODUCER OR A STRONG WIND PRODUCER...OR
POSSIBLY BOTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

WEAGLE

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:06 AM PSTWinter Weather AdvisoryPQR32 hr
Feb 28, 8:30 AM PSTSmall Craft Advisory for WindsPQR12 hr
Feb 28, 8:30 AM PSTSmall Craft Advisory for Hazardous SeasPQR34 hr
Feb 28, 2:23 PM PSTWinter Weather AdvisoryPQR21 hr
Feb 28, 2:38 PM PSTGale WatchPQR21 hr

Nearby

Wind Advisories in Oregon, 2011Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.